Tacrolimus Associated Localized Thrombotic Microangiopathy Developing in Early Stage after Renal Transplantation 1786-1788
Clement Wilfred Devadoss,
No 76 A, First main road, John Bull Street,
Viveknagar post, Bangalore 560047,
Calcineurin inhibitor induced thrombotic microangiopathy is a rare but well recognized complication of a renal transplantation that occurs in 1% of the patients who are on tacrolimus immunosuppression. Among the other aetiological factors of the â€śde-novoâ€ť Thrombotic Microangiopathy (TMA), the condition especially has to be differentiated from an antibody mediated rejection, as both have different pathogenesis, therapeutic connotations and outcomes. We report a case of a middle aged female renal transplant recipient treated with tacrolimus, who developed localised thrombotic microangiopathy in the early post transplantation period. Despite the normal trough levels of tacrolimus, a diagnosis of â€śTacrolimus induced TMAâ€ť was rendered after excluding other causes of the â€śde-novoâ€ť TMA, which included an antibody mediated rejection, a meticulous clinico-pathological correlation and serological studies. The treatment included the substitution of tacrolimus by rapamycin, with the subsequent normalization of the renal function.